Alert archive / Colorado / Special Weather Statements in 2021
Special Weather Statement, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this special weather statement at Jun 24, 2021, 6:33 PM MDT for Lincoln County, Colorado. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2021, 6:33 PM MDT (00:33 UTC)
- Expired
- Jun 24, 2021, 7:15 PM MDT
- In force
- 42 min
- Issued by
- NWS Denver/Boulder, CO
County Lincoln County, CO
The radar
The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 00:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.6 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -366 J/kg
- Mixed-layer LCL
- 2307 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
920
WWUS85 KBOU 250033
SPSBOU
Special Weather Statement
National Weather Service Denver CO
633 PM MDT Thu Jun 24 2021
COZ047-250115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
633 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND CENTRAL
LINCOLN COUNTIES UNTIL 715 PM MDT...
At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Kutch, or 23 miles south of Limon, moving east at
20 mph.
Half inch hail, heavy rain and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Kutch and Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
LAT...LON 3886 10388 3901 10389 3911 10359 3910 10347
3884 10338
TIME...MOT...LOC 0033Z 255DEG 16KT 3894 10380
$$
ENTREKINWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jun 24, 6:33 PM MDT, 0 minutes earlier.
Area forecast discussion, Jun 24, 6:33 PM MDT, 0 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 633 PM MDT Thu Jun 24 2021 .SHORT TERM...(This evening through Friday) Issued at 250 PM MDT Thu Jun 24 2021 The area radars are showing that convection broke-out in the sunniest areas from this morning. Cells are moving 15-20 knots to the northeast. Nothing exceptionally strong yet. The wind field across the CWA is light and variable, except for the outflow boundaries. Temperatures are in the mid 70s to lower 80s F over most of the plains. The decent dew points are located over the far east and northeast, with some lower 60s F values in place. The models indicate a weak upper trough will move into Colorado this evening and stay over the state through Friday. There will be weak upward vertical velocity in the synoptic scale both tonight and Friday. Save for some thunderstorm outflows, the low level winds should be weak and adhere to normal diurnal wind trends tonight. There should be a surge of upslope northerlies on Friday afternoon. For moisture, the precipitable water values range from 0.80 to 1.30 inches for the plains and foothills tonight and Friday, with 0.50 to 0.80 inch for the mountains. Concerning convection for the rest of the afternoon and early evening, there is/was enough heating around, enough moisture, and some boundaries too so will keep the "scattered' pops going for most areas. The best CAPE is over the far northeast corner early this evening. For Friday's convection, the CAPE and cross section's lapse rates are not significant. Temperatures will be cooler than today's readings. The threat of severe convection is very low. Pops will be similar to today's. .LONG TERM...(Friday night through Thursday) Issued at 209 PM MDT Thu Jun 24 2021 Large blocking high will set up over British Columbia and Washington state this weekend. The ECMWF shows a peak 500mb height of 598(dam) over British Columbia, very impressive. This will bring record breaking heat to the Pacific Northwest. A deep trough will be over the middle of the country with a north/northwest flow aloft over Colorado. Northerly low level flow and cloud cover will keep temperatures cool this weekend. Highs look to be in the upper 60s to lower 70s. Because of the cool temperatures, instability will be limited. Over the higher terrain 500 J/kg of CAPE will prevail, with less across the plains. Thus the best chance for showers and storms will be over the foothills and mountains. Precipitable water values fall a little Sunday, so chances for showers and storms will be less. The upper level pattern for next week remains fairly stagnant with the ridge slowly wobbling to the east, only making it over Idaho and western Montana by Thursday. Northerly flow aloft will persist over Colorado through the week. A short wave or two embedded in the northerly flow will bring chances for showers and thunderstorms. Timing of these waves are still uncertain, therefore will have low PoPs in for each day until the timing can be resolved. Highs will remain below normal with highs in the 70s to lower 80s across northeast Colorado. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 633 PM MDT Thu Jun 24 2021 Current MVFR conditions should soon improve as the stronger showers move away from the terminals. Expect VFR conditions through the rest of the TAF period. Gusty outflow from thunderstorms to the southeast will persist this evening as storms continue to develop and track across that area. Thunderstorms are currently developing in the vicinity of the terminals off that outflow and may continue to do so through the early evening. More storms may develop over the high terrain to the west and southwest and track over the terminals later this evening. Expect gusty, variable outflow winds with passing storms. Storm and shower activity should decrease significantly by midnight and weak drainage winds should then set in as storm outflow dissipates. There will be some clearing overnight and through the morning, then more scattered to widespread showers will develop Friday afternoon, quite similar to this afternoon. Also, continue to expect a northerly surge Friday afternoon, with general speeds up to around 20 knots but models are now indicating the potential for some brief gustiness up to 30 knots mostly in the leading edge of the surge. && .HYDROLOGY... Issued at 209 PM MDT Thu Jun 24 2021 The flash flood threat late this afternoon and evening will be low over most of the CWA as the showers and thunderstorms are moving about 20 mph. The flash flood threat will be a tad higher over the burn areas in the mountains and foothills. Friday's flooding threat should be similar to this evening's. Scattered showers and thunderstorms are expected this weekend. The best chance for rain will be over the higher terrain. Best moisture and instability will be Saturday. and may elevate the flash flood threat across the burn scars. For Sunday and Monday there will be a lower threat of flash flooding as slightly drier air moves into the state. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM....RJK LONG TERM.....Meier AVIATION...EJD HYDROLOGY.....Meier/RJK
Hazardous weather outlook, Jun 24, 10:58 AM MDT, 7 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1058 AM MDT Thu Jun 24 2021 COZ030>051-251700- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1058 AM MDT Thu Jun 24 2021 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight There is still batch of lingering showers over the northeastern plains of the forecast area at this time. They are producing light rain and should push northeastward out of the area by 1 PM. Scattered showers and thunderstorms are expected to develop in the mountains late this morning and spread eastward across the plains this afternoon and evening. Some of the storms could produce wind gusts up to 60 mph and one inch hail east of a line from Sterling to Limon. There could be some limited flash flooding through the afternoon hours over the burn areas in the mountains and foothills due to moderate rainfall there. Some showers and storms will linger into the overnight hours especially across far northern Colorado. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Cooler weather along with showers and thunderstorms is expected Friday. A few severe storms will be possible over the Palmer Divide and eastern plains with a threat of flash flooding in the Calwood and Cameron Peak burn scars. Saturday will remain cool with a good chance of showers and storms mainly over the higher terrain. There will be a threat for flash flooding in the East Troublesome and Williams Fork burn scars. For Sunday and Monday there will be a chance of showers and storms mainly in the afternoon with below normal temperatures. The threat of flash flooding, in the burn scars, will be lower. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Jun 24, 2:17 PM MDT, 4 hours 16 minutes before
Special Weather Statement National Weather Service Denver CO 217 PM MDT Thu Jun 24 2021 COZ049-242100- Washington County CO- 217 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON COUNTY UNTIL 300 PM MDT... At 216 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles southwest of Last Chance, or 26 miles north of Limon, moving northeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Woodlin School, Last Chance and Lindon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for sudden gusty winds. Secure loose objects and move to a safe shelter inside a building or vehicle. && LAT...LON 3959 10331 3959 10371 3975 10371 3988 10344 TIME...MOT...LOC 2016Z 252DEG 18KT 3965 10366 ENTREKIN
Special weather statement, Jun 24, 3:34 PM MDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Denver CO
334 PM MDT Thu Jun 24 2021
COZ041-046-242215-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
North and Northeast Elbert County Below 6000 Feet/North Lincoln
County CO-
334 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT COUNTY UNTIL
415 PM MDT...
At 333 PM MDT, Doppler radar was tracking a strong thunderstorm over
Simla, or 21 miles southwest of Limon, moving northeast at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Simla and Matheson.
LAT...LON 3896 10405 3913 10404 3913 10435 3932 10415
3942 10384 3920 10373 3911 10391
TIME...MOT...LOC 2133Z 239DEG 19KT 3913 10406
ENTREKINSpecial weather statement, Jun 24, 4:54 PM MDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Denver CO 454 PM MDT Thu Jun 24 2021 COZ046-047-242345- North and Northeast Elbert County Below 6000 Feet/North Lincoln County CO- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 454 PM MDT Thu Jun 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LINCOLN COUNTY UNTIL 545 PM MDT... At 454 PM MDT, Doppler radar was tracking a strong thunderstorm near Hugo, or 13 miles southeast of Limon, moving east at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hugo, Arriba and Genoa. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3905 10361 3933 10366 3944 10317 3905 10317 TIME...MOT...LOC 2254Z 249DEG 16KT 3914 10351 ENTREKIN
Special weather statement, Jun 24, 5:46 PM MDT, 47 minutes before
Special Weather Statement National Weather Service Denver CO 546 PM MDT Thu Jun 24 2021 COZ047-250030- Southeast Elbert County Below 6000 Feet/South Lincoln County CO- 546 PM MDT Thu Jun 24 2021 ...SPECIAL WEATHER STATEMENT... At 545 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Karval, or 31 miles south of Limon, moving east at 20 mph. Half inch hail and heavy rain will be possible with this storm. Locations impacted include... Boyero and Karval. A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for east central Colorado. LAT...LON 3870 10358 3904 10361 3905 10317 3870 10317 TIME...MOT...LOC 2345Z 255DEG 18KT 3885 10347 ENTREKIN
Special weather statement, Jun 24, 6:33 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Denver CO
633 PM MDT Thu Jun 24 2021
COZ047-250115-
Southeast Elbert County Below 6000 Feet/South Lincoln County CO-
633 PM MDT Thu Jun 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELBERT AND CENTRAL
LINCOLN COUNTIES UNTIL 715 PM MDT...
At 633 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Kutch, or 23 miles south of Limon, moving east at
20 mph.
Half inch hail, heavy rain and winds in excess of 40 mph will be
possible with this storm.
Locations impacted include...
Kutch and Punkin Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
east central Colorado.
LAT...LON 3886 10388 3901 10389 3911 10359 3910 10347
3884 10338
TIME...MOT...LOC 0033Z 255DEG 16KT 3894 10380
ENTREKINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 6:08 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 19 min |
| Jun 24, 6:19 PM MDT | Areal Flood Advisory | BOU | Larimer | 86 min |
| Jun 24, 7:56 PM MDT | Special Weather Statement | BOU | Lincoln | 49 min |
| Jun 25, 12:30 PM MDT | Special Weather Statement | BOU | Weld | 45 min |
| Jun 25, 1:10 PM MDT | Special Weather Statement | BOU | Morgan | 35 min |
| Jun 25, 1:25 PM MDT | Areal Flood Advisory | BOU | Larimer | 70 min |
| Jun 25, 1:32 PM MDT | Areal Flood Advisory | BOU | Boulder | 88 min |
| Jun 25, 1:52 PM MDT | Special Weather Statement | BOU | Logan | 23 min |
| Jun 25, 1:59 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Jefferson | 46 min |
| Jun 25, 2:04 PM MDT | Flash Flood Warning | BOU | Larimer | 116 min |
| Jun 25, 2:16 PM MDT | Special Weather Statement | BOU | Douglas | 44 min |
| Jun 25, 2:26 PM MDT | Special Weather Statement | BOU | Logan | 49 min |
| Jun 25, 2:35 PM MDT | Special Weather Statement | BOU | Elbert | 40 min |
| Jun 25, 2:50 PM MDT | Special Weather Statement | BOU | Broomfield | 40 min |
| Jun 25, 2:57 PM MDT | Special Weather Statement | BOU | Weld | 48 min |
| Jun 25, 3:10 PM MDT | Special Weather Statement | BOU | Phillips | 50 min |
| Jun 25, 3:24 PM MDT | Special Weather Statement | BOU | Lincoln | 51 min |
| Jun 25, 4:12 PM MDT | Areal Flood Advisory | BOU | Arapahoe | 93 min |
| Jun 25, 4:42 PM MDT | Areal Flood Advisory | BOU | Arapahoe, Douglas | 93 min |
Nearby
Special Weather Statements in Colorado, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.